MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0537
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Injury (2348); Reaction (2414)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding disassociation and altr involving an accolade stem was reported.Disassociation was confirmed following a clinician review, altr is observed on the provided intraoperative image.Method & results: device evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs provided are of the recently explanted stem with tissue/blood around the stem body and a worn trunnion.An image of the patients blackened tissue was also provided which is indicative of altr.Medical records received and evaluation: the provided medical records were reviewed by a clinical consultant indicated: rejected for medical review.Need primary and revision operative reports, histopathology reports, serial x-rays and office/clinical notes, examination of the explanted components.Provided x-ray and pictures confirmed the dissociated stem and head.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: disassociation was confirmed following a clinician review, altr is observed on the provided intraoperative image; however, the provided records were rejected for medical review as it was indicated that the clinician needed primary and revision operative reports, histopathology reports, serial x-rays and office/clinical notes, examination of the explanted components to determine a root cause.If further information becomes available or the product is returned, this investigation will be re-opened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient's left hip was revised.As reported by rep: "the femoral head and femoral stem neck trunion is worn.The femoral head disassociated".

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7991578
Report Number0002249697-2018-03459
Device Sequence Number11197355
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2009
Device Catalogue Number6020-0537
Device Lot Number10859403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient Weight135